MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT HIV AG/AB COMBO REAGENT KIT; TEST, HIV DETECTION

ABBOTT GMBH ARCHITECT HIV AG/AB COMBO REAGENT KIT; TEST, HIV DETECTION
Model Number 2P36-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Chemical Exposure (2570)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of complaints found no trends or similar issues for the complaint issue.Manufacturing documentation for the reagent lot did not identify any issues associated with the complaint issue.Labeling was reviewed and found to adequately address the biological and chemical safety hazards that may exist.The architect hiv ag/ab package insert states that this product contains human sourced and/or potentially infectious components and should be considered potentially infectious.It is recommended that these reagents and human specimens be handled in accordance with the osha standard on bloodborne pathogens.In addition, the safety data sheet (sds) for the architect hiv ag/ab states that if the material comes in contact with the eye to rinse cautiously with water for several minutes.If eye irritation persists, get medical advice/attention.Wear safety glasses or other protective eyewear.If splash potential exists, wear full face shield or goggles.The sds documents that there is no irritant effect to eyes by the reagent.Since the user was not wearing eye protection as required per the safety instructions as outlined in the architect hiv ag/ab package insert and the safety data sheet (sds) use error contributed to the incident.Based on our investigation no product deficiency was identified for the architect (b)(6) reagent, list number 02p36.Section a patient information: no specific patient/user information was provided.
 
Event or Problem Description
The customer reported an employee who was splashed in the eyes with architect (b)(6) combo controls.The user was disposing of used controls when the contents of the control material splashed into the eyes.The user was not wearing protective eyewear at the time of exposure (a use error).The user is undergoing exposure treatment with prophylaxis.

Brand Name
ARCHITECT HIV AG/AB COMBO REAGENT KIT
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key10837156
Report Number3002809144-2020-01110
Device Sequence Number3595243
Product Code MZF
UDI-Device Identifier00380740003890
UDI-Public00380740003890
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model Number2P36-25
Device Catalogue Number02P36-25
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;